CSN Login
Members Online: 15

Blood levels Dropping due to the Zevalin

hilde451's picture
hilde451
Posts: 223
Joined: Oct 2009

I did the Zevalin December 23, 2009 and have go
ne weekly for my blood counts. They are really dropping.
I will have to see my dr. on Jan, 20th. I am kind of worried that my platelts have dropped to 86. My WBC is 2.0 and my RBC is 4.32.
I dont know what RDW is but it is 16.3 so they say that is high.
Anyway I guess we will see what the dr. says next week. It is a scary thing, considering I am only in the 3rd week after the Zevalin. I guess sometimes you just think you are never done with this.
But I am trying to think good thoughts.
I wish everyone well.
Hilde

betsyde
Posts: 10
Joined: Jan 2010

Hi Hilde,

It's normal for your counts to drop after Zevalin. I took it, after all else failed, in September 2002 so I don't remember now how low mine went, but they went low and took a few weeks to stabilize. The good news is that I've now been healthy and disease free for more than seven years! So hang in there, and know that your counts will slowly but surely rise.

Sending you healthy, healing hugs!

Betsy

P.S. There is a lot of info about RIT on my website - and success stories from people who took it years ago like me. If you want to take a look, the success stories are at:
http://www.lymphomabook.com/SuccessStories.html

hilde451's picture
hilde451
Posts: 223
Joined: Oct 2009

Hello Betsy : I would like to thank you for your anser to my post. Congratulations for being in remission for this long. I am so happy to her that.
Also it put my mind at ease about the blood levels. I do go see the Oncologist next Wednesday. Did your go to your bone marrow? Mine did. they are going to do cat scans in about 6 weeks. I hope they dont want to do another bone marrow test.
It is so nice to see that you are doing well. I try to be positive but it really sometimes tests your mind.
If you ever want to write me my e-mail is hhildeschf@aol.com
Will chat with you soon and thank you again.
Hilde

merrywinner's picture
merrywinner
Posts: 620
Joined: Aug 2009

Hang in there Hilde you seem very strong and that will carry you far. They have tossed around the use of Zevalin as part of my treatment possibly down the road if or when my Lymphoma returns. My hematologist at Mayo told me the MD who developed this drug for use for Lymphoma and spent years testing its use is a colleague of his and has it really fine tuned. So in short he told me they really know what they are doing. All the best, Mary

hilde451's picture
hilde451
Posts: 223
Joined: Oct 2009

Hi Mary

Just want to sent you a little note to thank you for anwsering my post. I was glad that I went through this without too many problems. Except my blood levels dropping.
So I hope I will be as lucky as some people that did this.
I sure hope you will continue to do well.
I have been pretty strong through all of it. Sometimes my family does not think nothing of it because I went through all of it like a trooper. So sometimes which way is good is questionable. LOL.
I have never been one to lay down too long. I wish you all the best. I pray for all with cancer.
Hilde

betsyde
Posts: 10
Joined: Jan 2010

Hi Hilde,

I wrote down your email address but thought I'd post this here in case it might help others but if you ever want to email me, it's betsy@lymphomabook.com.

Anyway, I'm not sure what you mean by going to the bone marrow - counts or lymphoma. Yes, I did have some bone marrow involvement, almost too much to take the treatment as I recall and it was touch and go as to whether I could have it or not. Very scary because I was refractory to the first two types of chemo I had taken, and my options were running out.

I know exactly what you mean about testing your mind. Having lymphoma is hard, both physically and emotionally. Even when treatment is over, those little gremlins of doubt seem to hang on. Eventually, they subside, but it does take awhile - for everybody, I think. Just know that what you are feeling is "normal."

I was treated at the University of Michigan by Dr. Mark Kaminski who developed Bexxar which, at the time, had not been approved so he prescribed Zevalin. The point is that, like the other person who responded, the scientists who were involved in developing radioimmunotherapy keep learning more and more about it from the patients who take it. In studies so far, no other treatment has shown to produce the response rates or the duration of responses.

I remember my first CT which was 6 weeks after Zevalin. I was so nervous, especially after not responding to anything else. I'll never forget Dr. Kaminski calling and telling me that all my lymph nodes were within normal range. I grinned from ear to ear, jumped for joy and delighted in being "on vacation" from cancer.

I hope you'll be "on vacation" soon, too!

Betsy :))

hilde451's picture
hilde451
Posts: 223
Joined: Oct 2009

Thank you so very much for writing back. I do feel much better about things. I am trying to get over a cold. Had that for a week. I went to see my Mom at the nursing home last Monday and was sick by Friday. So I have been in the house for a while.
Where you told to stay out of crowds and such?
I know I am trying to be careful. But it doesnt always work LOL.
I am so happy that you are doing fine. It is something to look forward too after the long haul.
At least seeing results. I just meant that is was in my bone marrow.
I will be glad when our weather gets a warm up.
Hope you continue to stay in the well zone. I did look up the other site. It was really uplifting. Thank you so much. I do see my oncologist and wrote some questions down. I want to know if they still stage you as 4A after the treatment.
I always seem to go blank when I get there. Then have all the questions on my mind after I leave. Go figure.
Hope to chat again soon. Thank you for your e-mail.
Fondly, Hilde

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network